Pernicious Anaemia Society
15,510 members10,918 posts

B12 injections & Bad skin

Hey everyone! I was told just under 6 weeks ago that I have pernicious anemia. I was advised to start the b12 injections ASAP which I did but I noticed a drastic change in my skin as soon as I started getting them done! I have good skin normally and would never really break out but recently I’ve noticed across my forehead I’ve SO many under skin bumps. They can sometimes get itchy and other times be sore. They aren’t they typical spot that you could pop more like a raised under skin pimple. Has anyone has a similar experience ?? And if so do they go away after you finish the course of injections? Thanks

1 Reply
oldestnewest

it isn't uncommon - and the most likely cause is micro-organisms on your skin reacting to the higher levels of B12 by excreting a compound that your skin is treating as a toxin - hence the reaction. Sometimes it dies down (your immune system can go into overdrive when you start B12 treatment so every reaction is much worse than normal). Suggest you speak to a pharmacist and see if they can recommend a wash that might help.

2 likes
Reply

You may also like...